My periods just ended 10 days ago but i notice

Patient : My periods just ended 10 days ago but i notice today that i am bleeding again a red and brown color. I do take birth control but missed a week of the pill. I have had few cramps. What does this mean?
Doctor :   Hello, Thanks for the query. Sudden stoppage of routine birth control pills can cause withdrawal bleeding and presen t with abnormal red discharge and cramps, resembling a period. This is because the pills have hormones as the content and any irregularity in the levels can cause changes in the menstrual cycle. Chances of contraceptive failure is also there, hence rule out a pregnancy later. If negative for pregnancy, this bleeding can be considered as an early cycle due to withdrawal bleeding on stopping the pills. Hope this helped. Regards

Related Q&A

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

Q: I was on birth control last month to get my hormones back in control before trying for a baby again. I took to from D...

Q: My girlfriend is on mononesa birth control pills. She's been on omoxicilin for a few days and we had a slip up lastni...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews